MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event.The exact date of event is unknown.The best estimate is in 2019.If explanted, give date: not applicable, the lens remains implanted to date.Device evaluation: the product testing could not be performed as the product was not returned (the lens remains implanted).The reported complaint cannot be confirmed.Manufacturing records review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to specifications.A search revealed that no additional complaint was received from this production order.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A male patient reported that he had zcb00 intraocular lenses implants in both eyes.The right eye (od) implant was performed (b)(6) of 2017.The left eye (os) implant was done on (b)(6) 2019 (2/7/2019).This report represent the left eye.Patient has floaters in both eyes, but it is worse in the left eye.The patient is seeing halos, glares, flares and what looks like spider webs around light sources.These symptoms have been noted over the last three (3) months.The patient had a yttrium-aluminum garnet (yag) posterior capsulotomy procedure performed on (b)(6) 2019 which he states did not help him.Patient states his symptoms have become more acute and indicated that he has more issues with floaters now than before.On (b)(6) 2019, the patient saw a retina specialist and an another ophthalmologist on (b)(6) 2019.The retina specialist told him that he may need to have a vitrectomy done; patient did not know the reason for this.The patient notes that he does not have much faith in the retina specialist and does not want to see that doctor.The patient reported that he saw another ophthalmologist, but they could not get his left eye vison corrected and could not give him glasses to perfectly fit his vision.On (b)(6) 2019, the patient indicated that he still experiences issues (floaters, halos, double vision, fatigue) with the left eye.He can see and read a little, but when he goes outside in sun, the reflection, halos and starbursts bother him.He has the same issues indoor with the led lights; which blind him.He has a hard time driving at night.The patient indicated that he has had floaters in the right eye too, but he has got used to that and the right is not an issue and does not cause any problem for him.However, the left eye issues are debilitating to him as he cannot use books or work on the computer.The patient is planning to see a new doctor and he will provide any new information to johnson and johnson surgical vision after he visits the new doctor.No further information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9183079
Report Number2648035-2019-01089
Device Sequence Number2614916
Product Code HQL
UDI-Device Identifier05050474531635
UDI-Public(01)05050474531635(17)220309
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/09/2022
Device Model NumberZCB00
Device Catalogue NumberZCB0000160
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date10/12/2019
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005